Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 280, NWS Louisville, KY

May 25, 2011Clark County, Indiana; 7 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 25, 2011, 11:15 PM EDT for Clark County, Indiana; 7 counties in Kentucky. It was in force for 45 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 11:15 PM EDT (03:15 UTC)
Expired
May 26, 2011, 12:00 AM EDT
In force
45 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Clark County, IN, Bullitt County, KY, Henry County, KY, Jefferson County, KY, Nelson County, KY, Oldham County, KY, Shelby County, KY, Spencer County, KY

The radar

The Louisville radar (KLVX), 37 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 11:15 PM EDTTSTM WND DMGProspect, KYREPORT OF TREES AND POWER LINES DOWN
May 25, 11:20 PM EDTTSTM WND DMGLouisville, KYTREES AND POWER LINES DOWN
May 25, 11:23 PM EDTTSTM WND GST 60Jeffersonville, IN
May 25, 11:30 PM EDTTSTM WND GST 651 Sw Middletown, KY60 TO 70 MPH WIND ESTIMATED IN DOUGLASS HILLS
May 25, 11:36 PM EDTTSTM WND GST 65Anchorage, KY
May 25, 11:40 PM EDTTSTM WND GST 614 Wnw Finchville, KYMEASURED AT THE SHELBY COUNTY MESONET SITE.
May 25, 11:55 PM EDTTSTM WND GST 604 Se Shelbyville, KYPOWER OUTAGE ALSO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:33 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WUUS53 KLMK 260315
SVRLMK
INC019-KYC029-103-111-179-185-211-215-260400-
/O.NEW.KLMK.SV.W.0280.110526T0315Z-110526T0400Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1115 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHWESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF LOUISVILLE...
  NORTHERN NELSON COUNTY IN NORTH CENTRAL KENTUCKY...
  OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  WESTERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...
  SPENCER COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL MIDNIGHT EDT

* AT 1114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM SPEED TO BELMONT...MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  OKOLONA...
  LYNDON...
  RIVER BLUFF AND HEBRON ESTATES...
  SKYLIGHT AND THIXTON...
  GREENHAVEN AND ROUTT...
  FAIRFIELD AND YODER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3846 8514 3800 8516 3799 8518 3789 8517
      3790 8521 3786 8521 3783 8577 3786 8582
      3788 8585 3790 8582 3793 8585 3829 8581
      3828 8580 3832 8580 3835 8577 3838 8580
      3843 8579
TIME...MOT...LOC 0315Z 270DEG 52KT 3843 8569 3784 8575
WIND...HAIL 70MPH <.50IN

$$

DK
3 follow-up statements
873 
WWUS53 KLMK 260335
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 PM EDT WED MAY 25 2011

INC019-KYC029-103-111-179-185-211-215-260400-
/O.CON.KLMK.SV.W.0280.000000T0000Z-110526T0400Z/
CLARK IN-HENRY KY-OLDHAM KY-JEFFERSON KY-SHELBY KY-SPENCER KY-
BULLITT KY-NELSON KY-
1135 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN NELSON...BULLITT...SPENCER...WESTERN SHELBY...
JEFFERSON...OLDHAM...SOUTHWESTERN HENRY AND SOUTHERN CLARK
COUNTIES...

AT 1132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. GUST FRONTS AHEAD OF THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LIRO TO WHITFIELD TO 
LEBANON JUNCTION...MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  OKOLONA...
  LYNDON...
  VEECH AND NORMANDY...
  FAIRFIELD AND YODER...
  WAKEFIELD AND HOOPER...
  CHAPLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND 
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW! WIND 
DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3846 8514 3800 8516 3799 8518 3789 8517
      3790 8521 3786 8521 3783 8577 3786 8582
      3788 8585 3790 8582 3793 8585 3829 8581
      3828 8580 3832 8580 3835 8577 3838 8580
      3843 8579
TIME...MOT...LOC 0334Z 270DEG 49KT 3842 8530 3811 8546
          3784 8568
WIND...HAIL 70MPH <.50IN

$$

RS
227 
WWUS53 KLMK 260351
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1151 PM EDT WED MAY 25 2011

INC019-260401-
/O.CAN.KLMK.SV.W.0280.000000T0000Z-110526T0400Z/
CLARK IN-
1151 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CLARK COUNTY IS
CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8514 3800 8516 3799 8518 3789 8517
      3790 8521 3786 8521 3787 8526 3783 8577
      3787 8584 3790 8582 3793 8585 3824 8572
      3829 8565 3835 8565 3844 8555
TIME...MOT...LOC 0351Z 267DEG 44KT 3841 8505 3812 8525
          3785 8547

$$

KYC029-103-111-179-185-211-215-260400-
/O.CON.KLMK.SV.W.0280.000000T0000Z-110526T0400Z/
HENRY KY-OLDHAM KY-JEFFERSON KY-SHELBY KY-SPENCER KY-BULLITT KY-
NELSON KY-
1151 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR NORTHERN NELSON...BULLITT...SPENCER...WESTERN SHELBY...EASTERN
JEFFERSON...OLDHAM AND SOUTHWESTERN HENRY COUNTIES...

AT 1146 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. GUST FRONTS AHEAD OF THESE 
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEW CASTLE TO VEECH 
TO HUNTERS...MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  OKOLONA...
  LYNDON...
  JEFFERSONTOWN...
  CHAPLIN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIDESPREAD WIND DAMAGE IS EXPECTED. WINDS MAY KNOCK DOWN TREES AND 
POWER LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW! WIND 
DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR 
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. 
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3846 8514 3800 8516 3799 8518 3789 8517
      3790 8521 3786 8521 3787 8526 3783 8577
      3787 8584 3790 8582 3793 8585 3824 8572
      3829 8565 3835 8565 3844 8555
TIME...MOT...LOC 0351Z 267DEG 44KT 3841 8505 3812 8525
          3785 8547
WIND...HAIL 70MPH <.50IN

$$

RS
268 
WWUS53 KLMK 260400
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EDT THU MAY 26 2011

KYC029-103-111-179-185-211-215-260410-
/O.EXP.KLMK.SV.W.0280.000000T0000Z-110526T0400Z/
HENRY KY-OLDHAM KY-JEFFERSON KY-SHELBY KY-SPENCER KY-BULLITT KY-
NELSON KY-
1200 AM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN NELSON...BULLITT...
SPENCER...WESTERN SHELBY...EASTERN JEFFERSON...OLDHAM AND
SOUTHWESTERN HENRY COUNTIES HAS EXPIRED...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3846 8514 3800 8516 3799 8518 3789 8517
      3790 8521 3786 8521 3787 8526 3783 8577
      3787 8584 3790 8582 3793 8585 3824 8572
      3829 8565 3835 8565 3844 8555
TIME...MOT...LOC 0351Z 267DEG 44KT 3840 8505 3812 8525
          3785 8547

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:10 PM EDT, 5 minutes earlier.

Area forecast discussion, May 25, 11:10 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1110 PM EDT WED MAY 25 2011

...MESOSCALE UPDATE...

...INTENSE LINE OF SEVERE THUNDERSTORMS MOVING THROUGH SOUTHERN
INDIANA AND PORTIONS OF CENTRAL KENTUCKY WITH WINDS OF 60-70 MPH...

INTENSE LINE OF SEVERE THUNDERSTORMS CONTINUES TO HEAD EAST ACROSS
SOUTHERN INDIANA AND PORTIONS OF NORTH-CENTRAL AND SOUTH-CENTRAL
KENTUCKY.  IT IS BECOMING APPARENT THAT A SIGNIFICANT COLD POOL IS
DEVELOPING WHICH IS HELPING GENERATE A GUST FRONT THAT IS SURGING
OUT AHEAD OF THE LINE.  LATEST SFC ANALYSIS SHOWS A WEAKENING
PRESSURE RISE/FALL COUPLET.  THIS SEEMS REASONABLE AS THE WIND
SPEEDS OF 70+ MPH EARLIER HAVE DECREASED INTO THE 55-65 MPH RANGE.
WHILE THE WINDS HAVE DECREASED SOMEWHAT...WE STRONGLY ADVISE NOT TO
PLAY DOWN THIS LINE AS 55+ MPH WINDS STILL ARE STILL DESTRUCTIVE AND
CAN BRING DOWN TREES AND POWER LINES.  THIS LINE IS NOW APPROACHING
THE I-65 CORRIDOR...SO THIS AREA WILL BE UNDER THE GUN FOR THE NEXT
HOUR OR SO.  OUT AHEAD OF THIS LINE...SOME RENEGADE STORMS ARE NOW
FIRING ACROSS SOUTHERN HARDIN COUNTY.  THESE WILL MOVE NORTHEAST AND
WILL BE WATCHED CLOSELY AS THEY ARE DISCRETE AND OUT AHEAD OF THE
LINE.

ATMOSPHERE AHEAD OF THIS SQUALL LINE REMAINS QUITE UNSTABLE WITH LIS
STILL IN THE -3 TO -5 DEG CELSIUS RANGE.  CAPE VALUES ARE STILL IN
THE 1500-2000 J/KG RANGE WHICH WILL KEEP THIS LINE GOING FOR THE
NEXT SEVERAL HOURS.  STILL THINK THAT THIS LINE SHOULD BE AFFECTING
AREAS ALONG A LINE FROM FRANKFORT TO CAMPBELLSVILLE BY 1215-1230 AM
EDT.  IT WILL LIKELY BEGIN TO AFFECT THE WESTERN PORTIONS OF THE
LEXINGTON METRO AREA BY 100 AM EDT.

.SHORT TERM (TONIGHT AND THURSDAY)...

...POTENTIAL FOR A SIGNIFICANT SEVERE SQUALL LINE TO AFFECT THE AREA
TONIGHT...

STRONG LOW PRESSURE OVER EASTERN KANSAS WILL PUSH TOWARDS CENTRAL
INDIANA TONIGHT...BRINGING AN INCREASING CHANCE FOR SHOWERS AND
THUNDERSTORMS TO THE REGION THIS EVENING AND THROUGH THE OVERNIGHT
HOURS. ACTIVITY WILL LIKELY COME IN TWO WAVES.

FIRST WAVE: A CONVERGENCE ZONE BASICALLY LOCATED JUST TO OUR NW/W
NEAR THE IL/IN/KY TRI-BORDER WILL BE THE FOCUS FOR STRONG TO
ISOLATED SEVERE STORMS FROM NOW THROUGH ROUGHLY 7PM EDT. THESE
STORMS THOUGH WILL GENERALLY STAY JUST WEST OF OUR CWA...THOUGH A
FEW COUNTIES SUCH AS DUBOIS/ORANGE/PERRY OR OTHER CLOSE LOCATIONS
COULD BE IMPACTED BY THIS ACTIVITY. THE DEEP LAYER SHEAR IS
UNIDIRECTIONAL BUT STRONG...SO A FEW SUPERCELLS WITH GENERALLY LARGE
HAIL AND DAMAGING WINDS WILL BE POSSIBLE...THOUGH AN ISOLATED
TORNADO CAN NOT BE RULED OUT EITHER. AGAIN...THIS ACTIVITY WILL
GENERALLY AFFECT THE IND CWA...BUT COULD SKIRT OUR NWRN CWA THROUGH
THE AFTERNOON HOURS.

SECOND WAVE: TONIGHT WILL BE THE MAIN SHOW AS A PRE-FRONTAL BOUNDARY
GENERATES SHOWERS/STORMS MOST LIKELY ACROSS NERN ARKANSAS AND SERN
MISSOURI. A LITTLE WARMING ALOFT HAS THIS AREA QUIET FOR NOW...BUT
CONVECTION SHOULD INITIATE NEAR THE MO/AR BORDER BY ROUGHLY 5PM EDT
AND LIKELY IN THE FORM OF DISCRETE SUPERCELLS. THESE POTENTIAL
STORMS HAVE PROMPTED A HIGH RISK FROM SPC...WHICH ACTUALLY CREEPS
INTO OUR WRN CWA. THESE SUPERCELLS WELL TO OUR WEST WILL HAVE A GOOD
CHANCE AT PRODUCING LONG TRACKED AND POTENTIALLY DEADLY TORNADOES
GIVEN THE LARGE INSTABILITY AND THE DEEP LAYER SPEED/DIRECTIONAL
SHEAR IN PLACE TONIGHT. MODEL SOUNDINGS SHOW THAT SFC WINDS ACTUALLY
BACK THIS EVENING...INCREASING THE LOW-LEVEL HELICITIES AND BULK
SHEAR. AS THE SUPERCELLS TRACK EAST-NORTHEAST...THEY SHOULD SOMEWHAT
MORPH INTO A SQUALL LINE TONIGHT AND BY THE TIME CONVECTION REACHES
OUR WRN CWA...IT SHOULD BE A MIXED LINE OF BOWING SEGMENTS AND
DISCRETE CELLS. THUS AREAS OVER OUR FAR WRN CWA WILL HAVE THE BEST
CHANCE AT SEEING TORNADIC STORMS MAINLY BETWEEN 7-10PM EDT. AS THIS
LINE PUSHES EAST IT WILL BECOME MORE OF A SQUALL LINE AND LESS
DISCRETE CELLS. THUS THE THREAT WILL SWITCH FROM A SUPERCELL
(TORNADOES/HAIL) MODE TO A SQUALL LINE (DAMAGING WINDS/ISOLATED
TORNADOES) MODE CLOSER TO I-65. THIS LINE SHOULD REACH AN SDF TO BWG
LINE ROUGHLY BY THE 9-11PM EDT TIME FRAME. AREAS EAST OF I-65 WILL
GENERALLY BE UNDER THE DAMAGING WIND THREAT FROM THE SQUALL LINE
FROM 11PM-MIDNIGHT AND LATER AS IT TRACKS EAST INTO THE BLUEGRASS.

CURRENTLY...A PDS TORNADO WATCH IS IN EFFECT FOR MUCH OF THE REGION
UNTIL 10 PM EDT. IT SHOULD BE NOTED THAT ALL THE INGREDIENTS ARE IN
PLACE FOR A SEVERE WEATHER OUTBREAK WITH THE POTENTIAL FOR
SIGNIFICANT TORNADOES...ESPECIALLY OVER OUR FAR WRN CWA. LOOKING FOR
ANY KIND OF BUST POTENTIAL...BUT DO NOT REALLY SEE ONE.

FOR TOMORROW...THE MAIN SQ LINE COULD BE ONGOING OVER FAR ERN CWA IN
THE MORNING HOURS. HOWEVER THIS IS THE PRE-FRONTAL ACTIVITY...AND
THE LOW PRESSURE/S COLD FRONT WILL STILL PUSH THROUGH OUR CWA
TOMORROW AFTERNOON-EVENING. SO THERE WILL STILL EXIST A THREAT FOR
AFTERNOON SEVERE WEATHER ALONG THE COLD FRONT AND MAINLY EAST OF
I-65 THURSDAY AFTERNOON.

CONCERNING TEMPS...TONIGHT WILL BE MILD WITH LOWS IN THE 60S TO LOW
70S. RAINFALL/CLOUDS WILL GREATLY AFFECT TEMPS TOMORROW...SO THINK
WILL GO MODESTLY WITH THURSDAY AFTERNOON HIGHS IN THE 70S.

.LONG TERM (THURSDAY NIGHT - WEDNESDAY)...

MOST OF THE ATTENTION TODAY HAS BEEN SPENT ON THE SHORT TERM SO THIS
DISCUSSION WILL BE NECESSARILY SHORT.

ONCE THE THURSDAY STORM SYSTEM MOVES OFF TO THE EAST THURSDAY
EVENING THE WEATHER WILL BE MUCH QUIETER FOR THE REMAINDER OF THE
FORECAST PERIOD. UPPER LEVEL RIDGING WILL QUICKLY BUILD OVER THE
SOUTHEAST UNITED STATES SATURDAY AND REMAIN IN PLACE THROUGH MID
WEEK NEXT WEEK. WE COULD SEE A FEW THUNDERSTORMS FRIDAY
NIGHT/SATURDAY AS A WEAK DISTURBANCE SLIDES BY TO OUR NORTH...AND A
FEW THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AS THE UPPER RIDGE
WEAKENS A BIT. OTHERWISE HOWEVER THIS PATTERN WILL RESULT IN MOSTLY
HOT AND DRY WEATHER.

AFTER A COOL POST-FRONTAL DAY ON FRIDAY WITH HIGHS IN THE LOWER TO
MIDDLE 70S...90S WILL ENVELOP THE REGION SUNDAY THROUGH WEDNESDAY.

&&

.AVIATION (00Z TAF ISSUANCE)...

CONDITIONS THROUGH 26/00Z WILL REMAIN VFR AT THE TAF SITES.
SCATTERED CONVECTION TO THE WEST OF KSDF IS EXPECTED TO INCREASE
OVER THE NEXT FEW HOURS AS DISCRETE STORMS FIRE AHEAD OF THE MAIN
SQUALL LINE WHICH IS APPROACHING NOW APPROACHING KPAH.  FOR THIS
REASON...WILL INSERT VCTS IN AT KSDF AND KBWG AT THE BEGINNING OF
THE TAF PERIOD.  BASED ON RADAR ESTIMATE/MOTION...BELIEVE THAT
STORMS WILL BEGIN TO IMPACT KBWG AND KSDF BY 26/02Z.  WILL CARRY A
TEMPO GROUP FOR NOW FROM 26/02-05Z WITH HEAVY THUNDERSTORMS AND HIGH
WINDS.  LINE SHOULD BE EAST OF KSDF AND KBWG BY 26/05Z OR SO.
FURTHER EAST AT KLEX...VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF
THE EVENING HOURS.  WINDS WILL BE BRISK OUT OF THE SOUTHWEST AT
12-15KT WITH GUSTS UP TO 25KTS.  STORMS SHOULD APPROACH KLEX BY
26/03-04Z SO WE'LL START A VCTS GROUP BY 26/03Z OR SO.  BEST CHANCE
OF STORMS IN THE KLEX TERMINAL WILL BE BETWEEN 26/04-08Z.  HERE WILL
ALSO CARRY HEAVY THUNDERSTORMS AND WIND HERE.  CONVECTION SHOULD BE
EAST OF KLEX BY 26/09Z.

WILL CONTINUE TO MONITOR THE TAF FORECAST THIS EVENING AND ONCE
STORMS GET CLOSER WILL ATTEMPT TO FURTHER REFINE THE TAFS AS NEEDED.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....AL
LONG TERM......13
AVIATION.......MJ
Hazardous weather outlook, May 25, 9:50 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT WED MAY 25 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-262000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
950 PM EDT WED MAY 25 2011 /850 PM CDT WED MAY 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...OVERNIGHT.

A TORNADO WATCH IS IN EFFECT UNTIL 500 AM EDT...400 AM EDT.

AN INTENSE LINE OF SEVERE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE OUTLOOK AREA THIS EVENING AND OVERNIGHT.  WIND GUSTS WITHIN THE
LINE OF STORMS WILL LIKELY EXCEED 70 MPH.  IN ADDITION...LARGE HAIL
AND SCATTERED TORNADOES MAY BE EMBEDDED WITHIN THIS SQUALL LINE.

THIS SQUALL LINE WILL ENTER THE WESTERN PORTION OF THE OUTLOOK AREA
BY 10 PM EDT AND REACH THE I-65 CORRIDOR BY 11 TO 1130 PM EDT.  IT
IS EXPECTED TO REACH THE FRANKFORT AND LEXINGTON AREAS BETWEEN 1230
AND 130 AM EDT.

SINCE THESE SEVERE STORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA
AT OVERNIGHT...WE HIGHLY ENCOURAGE YOU TO SET YOUR NOAA WEATHER RADIO
TO ALERT MODE SO THAT YOU CAN BE AWAKENED IN THE EVENT THAT A
WARNING IS ISSUED WHILE YOU ARE ASLEEP. MANY SEVERE WEATHER
FATALITIES OCCUR LATE AT NIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL CONTINUE THURSDAY ACROSS THE REGION. ISOLATED
DAMAGING WIND GUSTS WILL BE POSSIBLE WITH SOME OF THE STRONGER
STORMS...ESPECIALLY IN THE AFTERNOON ALONG AND EAST OF I-65.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT INTO
SATURDAY AS A WEAK SYSTEM PASSES BY TO OUR NORTH. AT THIS TIME
SEVERE WEATHER LOOKS UNLIKELY WITH THIS SYSTEM.

HOT WEATHER WILL MOVE IN FOR THE HOLIDAY WEEKEND. HEAT INDEX
READINGS SUNDAY AND MONDAY WILL BE IN THE LOWER TO MIDDLE
90S...AND ON TUESDAY MAY SURPASS 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS WILL BE NEEDED TONIGHT AND THURSDAY.

MJ/AL/13

In the hours before

Local storm report, May 25, 10:50 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1049 PM     TSTM WND GST     CORYDON                 38.21N  86.13W
05/25/2011  E60 MPH          HARRISON           IN   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100812

RL
Local storm report, May 25, 10:51 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1051 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             FORDSVILLE              37.64N  86.72W
05/25/2011  E0.70 INCH       OHIO               KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1100813

RL
Local storm report, May 25, 10:58 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1058 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     ENGLISH                 38.33N  86.46W
05/25/2011                   CRAWFORD           IN   TRAINED SPOTTER

            ROOF OFF OF A SMALL BUILDING

&&

EVENT NUMBER LMK1100814

RL
Local storm report, May 25, 10:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1059 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     TSTM WND DMG     ENGLISH                 38.33N  86.46W
05/25/2011                   CRAWFORD           IN   TRAINED SPOTTER

            SCATTERED POWER OUTAGES AND TREE DAMAGE ACROSS CRAWFORD
            COUNTY

&&

EVENT NUMBER LMK1100815

RL
Local storm report, May 25, 11:06 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1106 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     HARDINSBURG             37.78N  86.45W
05/25/2011  M58 MPH          BRECKINRIDGE       KY   MESONET

&&

EVENT NUMBER LMK1100816

RL
Local storm report, May 25, 11:13 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1113 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     TSTM WND DMG     BRISTOW                 38.13N  86.72W
05/25/2011                   PERRY              IN   TRAINED SPOTTER

            TREES DOWN...SOME DAMAGE TO HOMES INCLUDING SIDING
            BLOWN OFF HOMES

&&

EVENT NUMBER LMK1100817

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:33 PM EDTSpecial Weather StatementLMKCrawford, Dubois, Orange, Perry27 min
May 25, 9:38 PM EDTTornado WarningLMKCrawford, Dubois, Orange, Perry52 min
May 25, 9:52 PM EDTSevere Thunderstorm WarningLMKCrawford, Perry38 min
May 25, 10:25 PM EDTTornado WarningLMKClark, Crawford, Floyd, Harrison, Scott, Washington35 min
May 25, 10:34 PM EDTSevere Thunderstorm WarningLMKClark, Crawford, Floyd, Harrison41 min
May 25, 11:01 PM EDTSevere Thunderstorm WarningLMKClark, Jefferson, Scott29 min
May 25, 11:29 PM EDTSevere Thunderstorm WarningLMKJefferson46 min
May 25, 9:58 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio47 min
May 25, 10:37 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Ohio38 min
May 25, 11:09 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Logan, Ohio, Warren36 min
May 25, 11:19 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Butler, Grayson, Hancock, Hardin, Hart and 4 more26 min
May 25, 11:38 PM EDTSevere Thunderstorm WarningLMKLogan, Simpson37 min
May 25, 11:44 PM EDTSevere Thunderstorm WarningLMKButler, Logan, Warren31 min
May 25, 11:46 PM EDTSpecial Weather StatementLMKGrayson, Hardin, Larue, Nelson29 min
May 25, 11:49 PM EDTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Shelby and 3 more41 min
May 25, 11:54 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson, Ohio, Warren36 min
May 26, 12:00 AM EDTSevere Thunderstorm WarningLMKAllen, Butler, Edmonson, Logan, Simpson, Warren45 min
May 26, 12:18 AM EDTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Hart, Monroe and 1 more27 min
May 26, 12:44 AM EDTSevere Thunderstorm WarningLMKBarren, Green, Hart, Larue, Metcalfe31 min
May 26, 12:55 AM EDTSpecial Weather StatementLMKMonroe35 min
May 26, 1:02 AM EDTSevere Thunderstorm WarningLMKAdair, Green, Larue, Marion, Metcalfe, Nelson and 2 more28 min
May 26, 1:04 AM EDTSpecial Weather StatementLMKAnderson, Franklin, Harrison, Marion, Mercer, Scott and 2 more56 min
May 26, 1:22 AM EDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Green, Marion, Mercer and 2 more23 min
May 26, 1:44 AM EDTSpecial Weather StatementLMKAdair, Boyle, Casey, Clinton, Cumberland, Garrard and 2 more61 min
May 26, 1:58 AM EDTSpecial Weather StatementLMKBourbon, Clark, Fayette, Harrison, Jessamine, Madison and 1 more47 min
May 26, 2:08 AM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell37 min
May 26, 12:34 PM EDTSpecial Weather StatementLMKTrimble26 min
May 26, 1:26 PM EDTSpecial Weather StatementLMKHenry, Shelby34 min
May 26, 2:40 PM EDTSpecial Weather StatementLMKFranklin50 min
May 26, 3:06 PM EDTSpecial Weather StatementLMKCumberland, Monroe39 min
May 26, 3:09 PM EDTSpecial Weather StatementLMKAnderson, Woodford51 min
May 26, 3:29 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Monroe46 min
May 26, 3:49 PM EDTSpecial Weather StatementLMKScott41 min
May 26, 4:09 PM EDTSpecial Weather StatementLMKHarrison51 min
May 26, 4:11 PM EDTSpecial Weather StatementLMKCasey49 min
May 26, 4:19 PM EDTSpecial Weather StatementLMKClinton26 min
May 26, 4:20 PM EDTSpecial Weather StatementLMKBoyle, Garrard, Lincoln40 min
May 26, 4:22 PM EDTSpecial Weather StatementLMKNicholas38 min
May 26, 5:01 PM EDTSpecial Weather StatementLMKClark, Garrard, Madison29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.